Alert archive / Montana / Winter Storm Warnings in 2018
Winter Storm Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Nov 30, 2018, 4:00 AM MST. It took effect at Dec 1, 2018, 12:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 4:00 AM MST (11:00 UTC)
- In effect from
- Dec 1, 2018, 12:00 AM MST
- Expired
- Dec 1, 2018, 2:46 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
535 WWUS45 KTFX 301100 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 400 AM MST Fri Nov 30 2018 MTZ047-302300- /O.UPG.KTFX.WS.A.0020.181201T1200Z-181202T2200Z/ /O.NEW.KTFX.WS.W.0016.181201T0700Z-181202T1200Z/ Blaine- Including the following locations: Chinook, Harlem, and Hays 400 AM MST Fri Nov 30 2018 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Heavy snow possible. Total snow accumulations of generally 3 to 6 inches expected...with 5 to 10 inches possible across portions of eastern Blaine County. * WHERE...Blaine County. * WHEN...From late Friday night through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult across mountain passes and untreated roads. Those outdoors should prepare for the return of winter weather. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ051-302300- /O.UPG.KTFX.WS.A.0020.181201T0700Z-181202T1900Z/ /O.NEW.KTFX.WS.W.0016.181201T0700Z-181202T1200Z/ Fergus- Including the following locations: Lewistown, Winifred, Lewistown Divide, and Grass Range 400 AM MST Fri Nov 30 2018 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Heavy snow possible. Total snow accumulations of generally 3 to 6 inches expected...with 5 to 10 inches possible across portions of eastern Fergus County. * WHERE...Fergus County. * WHEN...From late Friday night through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult across mountain passes and untreated roads. Those outdoors should prepare for the return of winter weather. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ010-044-046-049-302300- /O.UPG.KTFX.WS.A.0020.181201T1500Z-181203T0100Z/ /O.NEW.KTFX.WW.Y.0121.181201T0700Z-181202T1200Z/ Eastern Glacier-Toole-Eastern Pondera-Eastern Teton- Including the following locations: Cut Bank, Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 400 AM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 3 to 5 inches expected. * WHERE...Eastern Glacier, Toole, Eastern Pondera and Eastern Teton. * WHEN...From midnight tonight to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ050-054-302300- /O.UPG.KTFX.WS.A.0020.181201T0700Z-181202T1900Z/ /O.NEW.KTFX.WW.Y.0121.181201T0700Z-181202T1200Z/ Judith Basin-Meagher- Including the following locations: Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 400 AM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 1 to 3 inches expected. * WHERE...Judith Basin and Meagher. * WHEN...From midnight tonight to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ012-302300- /O.UPG.KTFX.WS.A.0020.181201T1200Z-181202T2200Z/ /O.NEW.KTFX.WW.Y.0121.181201T0700Z-181202T1200Z/ Cascade- Including the following locations: Great Falls, Cascade, Belt, and Kings Hill Pass 400 AM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 2 to 4 inches expected. * WHERE...Cascade. * WHEN...From midnight tonight to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ045-302300- /O.UPG.KTFX.WS.A.0020.181201T1500Z-181203T0100Z/ /O.NEW.KTFX.WW.Y.0121.181201T1000Z-181202T1200Z/ Liberty- Including the following locations: Chester and Whitlash 400 AM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 3 to 5 inches expected. * WHERE...Liberty. * WHEN...From 3 AM Saturday to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ011-013-302300- /O.UPG.KTFX.WS.A.0020.181201T1200Z-181202T2200Z/ /O.NEW.KTFX.WW.Y.0121.181201T1000Z-181202T1200Z/ Hill-Chouteau- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, and Big Sandy 400 AM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 3 to 5 inches expected. * WHERE...Hill and Chouteau. * WHEN...From 3 AM Saturday to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
5 follow-up statements
851 WWUS45 KTFX 302255 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 355 PM MST Fri Nov 30 2018 MTZ047-051-011200- /O.CON.KTFX.WS.W.0016.181201T0700Z-181202T1200Z/ Blaine-Fergus- Including the following locations: Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 355 PM MST Fri Nov 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Heavy snow possible. Total snow accumulations of mostly 4 to 6 inches expected, but up to 9 inches possible across eastern portions of Blaine and Fergus Counties. * WHERE...Blaine and Fergus. * WHEN...From midnight tonight through 5 AM MST Sunday. * ADDITIONAL DETAILS...The heaviest snow will likely occur during the day on Saturday. Travel could be very difficult across mountain passes and untreated roads. Those outdoors should prepare for the return of winter weather. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-012-044-046-049-050-054-011200- /O.CON.KTFX.WW.Y.0121.181201T0700Z-181202T1200Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin-Meagher- Including the following locations: Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 355 PM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 2 to 4 inches expected. * WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, Eastern Teton, Judith Basin, and Meagher * WHEN...From midnight tonight to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ011-013-045-011200- /O.CON.KTFX.WW.Y.0121.181201T1000Z-181202T1200Z/ Hill-Chouteau-Liberty- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, and Whitlash 355 PM MST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 5 AM MST SUNDAY... * WHAT...Snow. Total snow accumulations of 3 to 6 inches expected. * WHERE...Hill, Chouteau, and Liberty. * WHEN...From 3 AM Saturday to 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
421 WWUS45 KTFX 011000 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 300 AM MST Sat Dec 1 2018 MTZ047-051-012200- /O.CON.KTFX.WS.W.0016.000000T0000Z-181202T1200Z/ Blaine-Fergus- Including the following locations: Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 300 AM MST Sat Dec 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Heavy snow possible. Total accumulation of 4 to 6 inches expected, but up to 9 inches possible across eastern portions of Blaine and Fergus Counties. * WHERE...Blaine and Fergus. * WHEN...Today through 5 AM MST Sunday. * ADDITIONAL DETAILS...The heaviest snow will occur during the day Saturday. Travel could be difficult across mountain passes and untreated roads. Those outdoors should prepare for winter weather. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions may make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-012-044-046-049-050-054-012200- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin-Meagher- Including the following locations: Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, and White Sulphur Springs 300 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow. Total accumulation of 1 to 4 inches expected. * WHERE...Eastern Glacier, Cascade, Toole, Eastern Pondera, Eastern Teton, Judith Basin, and Meagher. * WHEN...Today through 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow may cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ011-013-045-012200- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Hill-Chouteau-Liberty- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, and Whitlash 300 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow. Total accumulation of 2 to 5 inches expected. * WHERE...Hill, Chouteau, and Liberty. * WHEN...Today through 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow may cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
432 WWUS45 KTFX 011706 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1006 AM MST Sat Dec 1 2018 MTZ051-020500- /O.CAN.KTFX.WS.W.0016.000000T0000Z-181202T1200Z/ /O.EXA.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Fergus- Including the following locations: Lewistown, Winifred, Lewistown Divide, and Grass Range 1006 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Total snow accumulations are now expected to be a bit less than previously forecast. Total snow accumulations of 1 to 3 inches are expected. * WHERE...Fergus. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... For specific road and travel conditions in Montana, dial 5 1 1. && $$ MTZ054-011815- /O.CAN.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Meagher- 1006 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has diminished over Meagher county. Thus the winter weather advisory has been cancelled. $$ MTZ047-020500- /O.CON.KTFX.WS.W.0016.000000T0000Z-181202T1200Z/ Blaine- Including the following locations: Chinook, Harlem, and Hays 1006 AM MST Sat Dec 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of 3 to 5 inches through tonight. * WHERE...Blaine. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-012-044-046-049-050-020500- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Eastern Glacier-Cascade-Toole-Eastern Pondera-Eastern Teton- Judith Basin- Including the following locations: Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 1006 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 2 inches. * WHERE...Portions of central and north central Montana. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... For specific road and travel conditions in Montana, dial 5 1 1 && $$ MTZ011-013-045-020500- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Hill-Chouteau-Liberty- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, and Whitlash 1006 AM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. * WHERE...Liberty, Hill and Chouteau. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... For specific road and travel conditions in Montana, dial 5 1 1. && $$ http://www.weather.gov/greatfalls
608 WWUS45 KTFX 012011 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 111 PM MST Sat Dec 1 2018 MTZ012-049-050-012115- /O.CAN.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Cascade-Eastern Teton-Judith Basin- 111 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... While light snow continues to fall in some areas of Eastern Teton, Cascade, and Judith Basin Counties, little to no additional snowfall accumulations are expected. Visibilities may fall below 2 miles at times in the heavier burst of snow, but above freezing surface road temperatures will keep roads primarily wet. These wet road surfaces will begin to cool with the loss of sunlight late this afternoon and during the evening hours, which will allow untreated and elevated surfaces to refreeze and become slippery. Motorist are encouraged to allow extra time to reach their destinations and be prepared for slippery roads during the overnight hours. $$ MTZ047-020815- /O.CON.KTFX.WS.W.0016.000000T0000Z-181202T1200Z/ Blaine- Including the following locations: Chinook, Harlem, and Hays 111 PM MST Sat Dec 1 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Blaine. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-044-046-020815- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Eastern Glacier-Toole-Eastern Pondera- Including the following locations: Cut Bank, Shelby, Sunburst, Brady, and Conrad 111 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. * WHERE...Eastern Pondera, Toole and Eastern Glacier. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ011-013-045-020815- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Hill-Chouteau-Liberty- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, and Whitlash 111 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Liberty, Hill and Chouteau. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ051-020815- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Fergus- Including the following locations: Lewistown, Winifred, Lewistown Divide, and Grass Range 111 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Fergus. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
034 WWUS45 KTFX 012146 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 246 PM MST Sat Dec 1 2018 MTZ047-021000- /O.CAN.KTFX.WS.W.0016.000000T0000Z-181202T1200Z/ /O.EXA.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Blaine- Including the following locations: Chinook, Harlem, and Hays 246 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Blaine. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Wet road surfaces will begin to cool with the loss of sunlight late this afternoon and during the evening hours, which will allow untreated and elevated surfaces to refreeze and become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ010-044-046-021000- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Eastern Glacier-Toole-Eastern Pondera- Including the following locations: Cut Bank, Shelby, Sunburst, Brady, and Conrad 246 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 inches. * WHERE...Eastern Pondera, Toole and Eastern Glacier. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Wet road surfaces will begin to cool with the loss of sunlight late this afternoon and during the evening hours, which will allow untreated and elevated surfaces to refreeze and become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ011-013-045-021000- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Hill-Chouteau-Liberty- Including the following locations: Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chester, and Whitlash 246 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Liberty, Hill and Chouteau. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Wet road surfaces will begin to cool with the loss of sunlight late this afternoon and during the evening hours, which will allow untreated and elevated surfaces to refreeze and become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ051-021000- /O.CON.KTFX.WW.Y.0121.000000T0000Z-181202T1200Z/ Fergus- Including the following locations: Lewistown, Winifred, Lewistown Divide, and Grass Range 246 PM MST Sat Dec 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Fergus. * WHEN...Until 5 AM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Wet road surfaces will begin to cool with the loss of sunlight late this afternoon and during the evening hours, which will allow untreated and elevated surfaces to refreeze and become slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 11:00 PM MST, 5 hours earlier.
Area forecast discussion, Nov 29, 11:00 PM MST, 5 hours before
Area Forecast Discussion National Weather Service Great Falls MT 1100 PM MST Thu Nov 29 2018 .SYNOPSIS... Weak high pressure will bring generally dry conditions and above normal temperatures through Friday, with temperatures after cooling to near normal readings. An upper level disturbance will bring chances for widespread accumulating snow this weekend, mainly over north central Montana. Cooler and more winter like temperatures may be seen through the weekend and into early next week. && .AVIATION... Updated 0600Z. Mid to high level clouds and VFR conditions will persist through tonight, with most cloud cover gradually clearing out over the area by Friday morning. There is a slight chance of patchy fog development during the overnight/early morning period. However, there is fairly low confidence in fog developing over any TAF sites. Clouds will begin to increase through the day Friday from south to north with the approach of a weather system. Light to calm winds will also persist through the TAF period. && .PREV DISCUSSION... /ISSUED 416 PM MST Thu Nov 29 2018/ Today through Friday Night...A weak ridge of high pressure will continue to drift NE across the region tonight for generally dry conditions. Upper level low passes to our south tonight through Friday. This will leave us mainly in weak and dry flow. This will continue mainly dry conditions and bring slightly cooler temperatures to more normal readings given the weak flow. As this system pushes out into the plains a moist easterly flow sets up with a weak inverted trough extending back into MT. The result will be increasing chances for light snow mainly across the southern half of the CWA extending into eastern portions by late Friday night. Anglin/Hoenisch Friday night through Sunday...Models have come into somewhat better agreement on the overall idea of widespread snow across north-central MT this weekend as an inverted surface trough of low pressure lingers across the region beneath an upper level axis of moisture and convergence extending NW from the main upper level storm system lifting NE from the Central Plains to the Great Lakes region. Focus for heaviest snowfall Saturday into Sunday will be near the mid- level trough axis, with which models are still having some small scale fluctuations, though the most likely area for greater than 6 inch snowfall totals appears to be centered across Fergus county, possibly extending N and W toward Hill County. A widespread snowfall of 2-5 inches is expected elsewhere across N-central MT with much lighter amounts across SW MT. Temperatures cool gradually through the weekend but a strong surge of cold air is not anticipated and winds will also be relatively light. Main impacts from this weekends snow will be snowpacked roadways with visibility reduced in times of heavier snow intensity, though snow intensity will largely be light to moderate at times through the weekend. Hoenisch Monday through Thursday...High pressure system fades and we are left with northwest flow for Monday and possibly into Tuesday. As a result cold temperatures will continue with perhaps some scattered light snow showers. Wednesday into Thursday then sees weak ridging and dryer air build into the region. Chances for snow will diminish. Cold temperatures look to linger through especially with all the fresh snowfall expected across the region. Low temperatures in the single digits above and below zero are possible, with highs only in the teens and 20s. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 23 38 24 33 / 10 10 20 70 CTB 21 36 21 31 / 10 10 10 80 HLN 18 36 21 34 / 10 10 40 50 BZN 17 33 21 32 / 10 20 40 40 WEY 8 29 11 26 / 40 70 70 50 DLN 17 33 18 32 / 10 30 30 20 HVR 22 39 23 34 / 0 10 20 80 LWT 21 40 22 30 / 0 0 70 80 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday morning through Sunday afternoon Eastern Glacier...Eastern Pondera...Eastern Teton... Liberty...Toole. Winter Storm Watch from late Friday night through Sunday morning Fergus...Judith Basin...Meagher. Winter Storm Watch from late Friday night through Sunday afternoon Blaine...Cascade...Chouteau...Hill. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:00 AM MST | Winter Weather Advisory | TFX | 44 hr |
Nearby
Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.